Aa
A
A
A
Close
Women's Health Community
65.6k Members
Avatar universal

Extreme Aldara Burn

Hello! A couple of months ago I started growing these bumps that I suppose were contracted sexually. Went to the doctor and had them diagnosed as Molluscum. In the process of getting rid of them she put acid on them (2 different sessions) which helped but certainly did not take care of the issue. She prescribed me Aldara, Imiquiod 5%. It is to be used at night and washed off in the morning around 6-10 hours later. I used it twice, the first time having no reaction, the second accidentally sleeping in leaving it on for longer than the first. I think that in my sleep I moved around a bit much and the cream spread onto my inner labia. The day after I used it I began to notice itching and not long after extreme burning and pain. Looked to find erosions in my inner labia, like little white spots where I suppose the Aldara had burned through. I've been using Vagisil (Benzocane 20%, Resorcinal 3%) to stop the burning and itching (the pain is absolutely terrible, wakes me up at night just so I can apply more). It has been about 3 days of nothing but extreme burning which is tempered by very temporary use of Vagisil to numb it. Even showering is terribly painful when the water hits. Recently, however, applying the Vagisil has been a painful experience as well! For the first 45 seconds or so after applying the cream the burning and itching is even more intensified than it was to begin with! Is the Vagisil helping or is it indirectly hurting the healing process? What can I possibly do to numb the pain? Please do add any advice you might possibly have whether you think it to be helpful or not. This is absolutely debilitating to the point where I can hardly leave the house because walking is too much of a pain trigger. :(
1 Responses
1029273 tn?1472235094
COMMUNITY LEADER
Hi,
You should definitely notify your doctor who prescribed the Aldara, and tell her that you are having a bad, painful reaction to it, and that you might have a chemical burn on your labia due to the last application... I would stop applying Vagisil to the affected area because it doesn't sound helpful at this point. Ask your doctor what she suggests to help treat the tissue that has been affected by this burn. To help relieve the pain, take an OTC pain reliever like acetaminophen or ibuprofen meanwhile. I hope you get some relief soon, Take Care!
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.